Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 23, NWS Charleston, SC

March 25, 2012

NWS Charleston, SC issued this small craft advisory at Mar 25, 2012, 12:39 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 12:39 PM EDT (16:39 UTC)
Expired
Mar 25, 2012, 5:25 PM EDT
In force
5 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WHUS72 KCHS 251639
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1239 PM EDT SUN MAR 25 2012

AMZ354-260000-
/O.NEW.KCHS.SC.Y.0023.120325T1639Z-120326T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1239 PM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
490 
WHUS72 KCHS 251937
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SUN MAR 25 2012

AMZ354-260000-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-120326T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
337 PM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
902 
WHUS72 KCHS 252125
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SUN MAR 25 2012

AMZ354-252230-
/O.CAN.KCHS.SC.Y.0023.000000T0000Z-120326T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
525 PM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 10:34 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 25, 10:34 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EDT SUN MAR 25 2012

.SYNOPSIS...
A DEEP UPPER LEVEL LOW WILL CROSS THE CAROLINAS TODAY. HIGH
PRESSURE WILL BUILD ACROSS THE AREA TONIGHT THROUGH FRIDAY.
A STORM SYSTEM COULD AFFECT THE SOUTHEAST UNITED STATES NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DEEP WESTERLY/DOWNSLOPE FLOW WILL SUPPORT EARLY AFTERNOON HIGH
TEMPERATURES IN THE MID 70S TO AROUND 80F. MEANWHILE...THE CORE
OF THE DEEP 500 MB LOW CENTERED NEAR CLT SUNDAY MORNING WILL
ROTATE SOUTHEAST AND THROUGH SOUTH CAROLINA THIS AFTERNOON. MODELS
CONTINUE TO PROG A POOL OF 500 MB TEMPS AS COLD AS -21C OVER THE
REGION AT 18Z. THE DIFFERENTIAL TEMPERATURE TREND WILL CONTRIBUTE
TO LIFTED INDICES 0C TO -2C...700-500 MB LAPSE RATES 7 TO 8 C/KM
AND TOTAL TOTALS IN THE MID TO UPPER 50S...AND FREEZING LEVELS WILL
LOWER TO LESS THAN 8 KFT AGL. MOISTURE WRAPPING AROUND THE UPPER
LOW WILL PRODUCE AT LEAST SCATTERED SHOWERS THIS AFTERNOON...AND
PARAMETERS WILL SUPPORT A FEW THUNDERSTORMS WITH HAIL ACROSS SOUTH
CAROLINA COUNTIES. AN ISOLATED THUNDERSTORM OR TWO COULD PRODUCE
HAIL THE SIZE OF QUARTERS OF LARGER...AND STEEPENING LOW LEVEL
LAPSE RATES/INCREASING DOWNDRAFT CAPES COULD SUPPORT AN ISOLATED
DAMAGING MICROBURST. WILL CONTINUE TO ADDRESS THE ISOLATED SEVERE
THUNDERSTORM THREAT WITHIN THE HAZARDOUS WEATHER OUTLOOK.

IF WRAP AROUND MOISTURE SUPPORTS MORE WIDESPREAD CLOUDS/
SHOWERS...TEMPERATURES WILL FALL QUICKLY WITH THE ONSET OF
PRECIPITATION...AND INSTABILITY/ASSOCIATED POTENTIAL FOR
THUNDERSTORMS COULD DIMINISH.

FARTHER SOUTH...CLOUDS WILL BE LESS PREVALENT ESPECIALLY SOUTH
OF I-16 IN GEORGIA THIS AFTERNOON...SUPPORTING HIGH TEMPS
IN THE UPPER 70S/AROUND 80F AND POPS WELL BELOW 15 PERCENT.

THE MIXED LAYER WILL DEEPEN SUBSTANTIALLY THIS AFTERNOON ALLOWING
FOR BREEZY CONDITIONS TO DEVELOP MANY AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE UPPER LOW WILL MOVE OFF TO THE SE OF THE NORTH CAROLINA COAST
TONIGHT AND ANY LINGERING CONVECTION ACROSS OUR SOUTH CAROLINA ZONES
WILL END DURING THE EVENING HOURS. CLOUDS COULD LINGER ACROSS PARTS
OF SOUTH CAROLINA AS CYCLONIC MID/UPPER FLOW NOT PULLING OUT
UNTIL LATE. AN UPTICK IN 1000 MB GEOSTROPHIC FLOW ON THE BACKSIDE
OF THE UPPER LOW SHOULD KEEP LIGHT BREEZES STIRRING MANY AREAS
TONIGHT AND TEMPS LIKELY TO HANG UP IN THE MID TO UPPER 50S.

A STRONG UPPER RIDGE WILL REMAIN JUST WEST OF THE AREA ON MONDAY.
BUILDING THICKNESSES AND MOSTLY SUNNY SKIES WILL ALLOW HIGH TEMPS TO
PUSH BACK INTO THE LOWER TO MIDDLE 80S. A WEAK BACKDOOR COLD FRONT
WILL DROP THROUGH LATE MONDAY NIGHT...WITH COOLER HIGH PRESSURE
BUILDING ACROSS NORTHERN SECTIONS ON TUESDAY. HIGHS WILL BE NEAR
SEASONAL NORMS IN THE NORTH WITH TEMPS IN THE LOWER 70S. MEANWHILE
SOUTHEAST GA WILL REMAIN SOUTH OF THE BACKDOOR FRONT AND RISE INTO
THE UPPER 70S. AN ISOLATED RAIN SHOWER CANNOT BE RULED OUT LATE
TUESDAY OR TUESDAY NIGHT AS A WEAK COASTAL TROUGH SHIFTS
INLAND...BUT DUE TO A LACK OF SUBSTANTIAL LOW-LEVEL MOISTURE WE
MAINTAINED A DRY FORECAST. A ZONAL FLOW ALOFT AND SURFACE HIGH
PRESSURE PUSHING OFF THE SOUTHEAST COAST ON WEDNESDAY WILL BRING
ABOUT A WARMING TREND WITH HIGHS BACK IN THE 76-80 DEGREE RANGE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE REGION WILL REMAIN BETWEEN AN UPPER TROUGH OFF THE MID-ATLANTIC
COAST AND BROAD RIDGE OVER THE CENTRAL UNITED STATES WEDNESDAY
THROUGH FRIDAY. WEAK HIGH PRESSURE WILL PERSIST AT THE SURFACE BUT
SEVERAL WEAK...MAINLY DRY FRONTS WILL DROP THROUGH FROM THE NORTH
DURING THE PERIOD. THERE ARE SIGNIFICANT DISCREPANCIES BETWEEN THE
GFS AND ECMWF NEXT WEEKEND BUT IT APPEARS THE UPPER RIDGE TO THE
WEST WILL FINALLY BREAK DOWN AND A POTENTIALLY UNSETTLED PATTERN
DEVELOPS OVER THE REGION. WE ADDED SLIGHT CHANCE POPS SATURDAY
THROUGH SUNDAY. ABOVE NORMAL TEMPS SHOULD CONTINUE.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
VFR THROUGH 12Z/26 AT KCHS/KSAV. MAINTAINED PREVAILING SURFACE
WIND GUSTS 20-25 KT THIS AFTERNOON AS THE MIXED LAYER DEEPENS AND
LOW LEVEL LAPSE RATES STEEPEN. A FEW SHOWERS/TSTMS WITH SMALL HAIL
POSSIBLE AROUND THE CHARLESTON AREA THIS AFTERNOON WITH THE
PASSAGE OF A STRONG MID LEVEL LOW PRES AREA...THUS MAINTAINED
MENTION OF CBS. SOME CLOUDS COULD LINGER OVER KCHS TONIGHT BUT CIGS
NOT EXPECTED TO BECOME MVFR.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
ELEVATED W/NW WINDS MAINLY 15-20 KNOTS WILL PERSIST TODAY AND
TONIGHT. IF WINDS BECOME SUFFICIENTLY STRONG THIS AFTERNOON
OFFSHORE GUST POTENTIAL COULD PROMPT A PERIOD OF SMALL CRAFT
ADVISORIES WITHIN NEARSHORE WATERS. MARGINAL SMALL CRAFT ADVISORY
CONDITIONS COULD DEVELOP OVER OUTER GEORGIA WATERS AFTER MIDNIGHT
TONIGHT BUT CONFIDENCE IN A LATE SECOND PERIOD SCA INSUFFICIENT TO
JUSTIFY THE ADVISORY. SEAS WILL AVERAGE 2-4 FT WITHIN 20 NM AND
3-5 FT BEYOND 20 NM THROUGH TONIGHT.

LATE MONDAY NIGHT THROUGH TUESDAY NIGHT WILL BE THE NEXT MAIN SURGE
AS A BACKDOOR FRONT DROPS THROUGH THE WATERS AND HIGH PRESSURE
BUILDS DOWN THE COAST. AT THIS POINT OUR WINDS ARE JUST BELOW
ADVISORY CRITERIA BUT SEAS MAY BRIEFLY TOP 6 FT OVER THE OFFSHORE GA
WATERS TUESDAY NIGHT. BEYOND THAT WE WILL SEE OCCASIONAL SURGES IN
WINDS/SEAS AS VARIOUS BOUNDARIES MOVE THROUGH THE AREA BUT AT THIS
POINT CONDITIONS LOOK TO REMAIN BELOW ADVISORY LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SPR
NEAR TERM...SPR
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...SPR
MARINE...SPR
Hazardous weather outlook, Mar 25, 4:49 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EDT SUN MAR 25 2012

AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-
051-260900-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
449 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-SCZ043>045-049-050-052-260900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
449 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE WILL CROSS THE
CAROLINAS TODAY. A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
THIS AFTERNOON WHICH MAY PRODUCE SMALL HAIL. THERE IS A RELATIVELY
SMALL RISK THAT ISOLATED THUNDERSTORMS BECOME SEVERE WITH LARGE
HAIL AND LOCALIZED DAMAGING WIND GUSTS. THE EXPECTED TIME FRAME
FOR THUNDERSTORMS TODAY WILL BE FROM 1 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY.

In the hours before

Local storm report, Mar 25, 9:19 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 AM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     TSTM WND DMG     4 NNE STATESBORO        32.50N  81.76W
03/24/2012                   BULLOCH            GA   UTILITY COMPANY

            ONE TREE DOWN ALONG STILLWATER DRIVE.

0941 PM     TSTM WND DMG     4 ESE MIDDLEGROUND      32.52N  81.76W
03/24/2012                   BULLOCH            GA   UTILITY COMPANY

            A COUPLE OF TREES REPORTED DOWN ALONG CLITO ROAD.

&&

EVENT NUMBER CHS1200073
EVENT NUMBER CHS1200074

JHP
Local storm report, Mar 25, 9:53 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 AM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     3 WNW JASPER            32.37N  80.99W
03/24/2012                   JASPER             SC   911 CALL CENTER

            ONE TREE REPORTED DOWN ALONG INTERSTATE 95 NEAR MILE
            MARKER 10. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1200075

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:51 PM EDTSpecial Weather StatementCHSCandler24 min
Mar 24, 9:16 PM EDTSpecial Weather StatementCHSBulloch, Candler, Screven29 min
Mar 24, 9:37 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Evans, Screven53 min
Mar 24, 10:03 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven57 min
Mar 24, 10:11 PM EDTSpecial Weather StatementCHSCandler34 min
Mar 25, 12:13 AM EDTSpecial Weather StatementCHSBryan32 min
Mar 25, 1:31 AM EDTSpecial Marine WarningCHS89 min
Mar 24, 10:30 PM EDTSpecial Weather StatementCHSOrangeburg30 min
Mar 24, 10:53 PM EDTSpecial Weather StatementCHSDorchester22 min
Mar 24, 11:19 PM EDTSpecial Weather StatementCHSBerkeley26 min
Mar 25, 1:49 PM EDTSpecial Weather StatementCHSBerkeley56 min
Mar 25, 4:08 PM EDTSpecial Weather StatementCHSBerkeley22 min

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.